Alert archive / Oregon / Wind Advisories in 2005
Wind Advisory 27, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Dec 23, 2005, 8:55 PM PST for Union County, Oregon. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2005, 8:55 PM PST (04:55 UTC)
- Expired
- Dec 25, 2005, 12:00 PM PST
- In force
- 39 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 04:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 4.9 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 240455 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 855 PM PST FRI DEC 23 2005 ORZ049-241200- /O.NEW.KPDT.WI.Y.0027.051224T0455Z-051224T2300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITY OF...LA GRANDE 855 PM PST FRI DEC 23 2005 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST SATURDAY. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH CAN BE EXPECTED THROUGH SATURDAY AFTERNOON ACROSS LADD AND PYLES CANYONS. AREAS TO THE NORTH...INCLUDING LA GRANDE...WILL EXPERIENCE LESS WIND...WITH SOUTH WINDS OF 20 TO 30 MPH. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
6 follow-up statements
000 WWUS76 KPDT 241133 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 333 AM PST SAT DEC 24 2005 ORZ049-241945- /O.CON.KPDT.WI.Y.0027.000000T0000Z-051224T2300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITY OF...LA GRANDE 333 AM PST SAT DEC 24 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. WINDS WILL INCREASE THROUGH THE GRANDE RONDE VALLEY TODAY. SOUTH WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO 50 MPH ACROSS LADD AND PYLES CANYONS THIS MORNING AND WILL CONTINUE THROUGH 3 PM. AREAS TO THE NORTH...INCLUDING LA GRANDE...WILL EXPERIENCE LESS WIND... WITH SOUTH WINDS OF 20 TO 30 MPH. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 242031 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1231 PM PST SAT DEC 24 2005 ORZ049-250445- /O.EXT.KPDT.WI.Y.0027.000000T0000Z-051225T1200Z/ GRANDE RONDE VALLEY- INCLUDING THE CITY OF...LA GRANDE 1231 PM PST SAT DEC 24 2005 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST SUNDAY. STRONG SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL CONTINUE ACROSS THE SOUTHERN GRANDE RONDE VALLEY THROUGH TONIGHT. LOOK FOR THE STRONGEST WINDS TO BE NEAR LADD AND PYLES CANYONS BETWEEN UNION AND LA GRANDE. AREAS TO THE NORTH...INCLUDING LA GRANDE...WILL EXPERIENCE LESS WIND. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 250308 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 708 PM PST SAT DEC 24 2005 ORZ049-251200- /O.CON.KPDT.WI.Y.0027.000000T0000Z-051225T1200Z/ GRANDE RONDE VALLEY- INCLUDING THE CITY OF...LA GRANDE 708 PM PST SAT DEC 24 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL CONTINUE ACROSS THE SOUTHERN GRANDE RONDE VALLEY THROUGH TONIGHT. LOOK FOR THE STRONGEST WINDS TO BE NEAR LADD AND PYLES CANYONS BETWEEN UNION AND LA GRANDE. AREAS TO THE NORTH...INCLUDING LA GRANDE...WILL EXPERIENCE LESS WIND. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 251146 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 346 AM PST SUN DEC 25 2005 ORZ041-044-WAZ024-027-028-251600- /O.NEW.KPDT.FG.Y.0001.051225T1200Z-051225T1600Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON- LOWER COLUMBIA BASIN OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-YAKIMA VALLEY- LOWER COLUMBIA BASIN OF WASHINGTON- INCLUDING THE CITIES OF...THE DALLES...ARLINGTON...BOARDMAN... HERMISTON...WHITE SALMON...SUNNYSIDE...YAKIMA...CONNELL... PROSSER...TRI-CITIES 346 AM PST SUN DEC 25 2005 ...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PST THIS MORNING. AREAS OF DENSE FOG WILL CONTINUE ACROSS THE YAKIMA VALLEY...THE LOWER COLUMBIA BASIN...AND THE EASTERN COLUMBIA RIVER GORGE THROUGH 8 AM. THE VISIBILITY WILL BE LESS THAN A QUARTER MILE IN PLACES. PATCHY FREEZING FOG CAN ALSO BE EXPECTED WHERE TEMPERATURES ARE SLIGHTLY BELOW FREEZING. FREEZING FOG WILL CAUSE SPOTS OF ICE TO FORM ON ROADWAYS AND SURFACES. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ049-252000- /O.EXT.KPDT.WI.Y.0027.000000T0000Z-051225T2000Z/ GRANDE RONDE VALLEY- INCLUDING THE CITY OF...LA GRANDE 346 AM PST SUN DEC 25 2005 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON PST TODAY. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE ACROSS THE SOUTHERN GRANDE RONDE VALLEY THROUGH 12 PM PST TODAY. LOOK FOR THE STRONGEST WINDS TO BE NEAR LADD AND PYLES CANYONS BETWEEN UNION AND LA GRANDE. AREAS TO THE NORTH...INCLUDING LA GRANDE... WILL EXPERIENCE LESS WIND. WINDS WILL DECREASE IN THE AFTERNOON BUT WILL REMAIN BREEZY THROUGH THE DAY. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 251559 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 759 AM PST SUN DEC 25 2005 ORZ041-044-WAZ024-027-028-251700- /O.CAN.KPDT.FG.Y.0001.000000T0000Z-051225T1600Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON- LOWER COLUMBIA BASIN OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-YAKIMA VALLEY- LOWER COLUMBIA BASIN OF WASHINGTON- INCLUDING THE CITIES OF...THE DALLES...ARLINGTON...BOARDMAN... HERMISTON...WHITE SALMON...SUNNYSIDE...YAKIMA...CONNELL... PROSSER...TRI-CITIES 759 AM PST SUN DEC 25 2005 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE DENSE FOG ADVISORY. VISIBILITIES HAVE IMPROVED TO A HALF MILE OR BETTER AT MOST LOCATIONS. THEREFORE THE DENSE FOG ADVISORY HAS BEEN CANCELLED. PATCHES OF FOG LESS THAN ONE QUARTER MILE MAY STILL BE ENCOUNTERED AT TIMES...BUT MOST LOCATIONS WILL REMAIN AT ONE HALF MILE OR BETTER THROUGH THE REST OF THE DAY. $$ ORZ049-252000- /O.CON.KPDT.WI.Y.0027.000000T0000Z-051225T2000Z/ GRANDE RONDE VALLEY- INCLUDING THE CITY OF...LA GRANDE 759 AM PST SUN DEC 25 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE ACROSS THE SOUTHERN GRANDE RONDE VALLEY THROUGH 12 PM PST TODAY. LOOK FOR THE STRONGEST WINDS TO BE NEAR LADD AND PYLES CANYONS BETWEEN UNION AND LA GRANDE. AREAS TO THE NORTH...INCLUDING LA GRANDE...WILL EXPERIENCE LESS WIND. WINDS WILL DECREASE IN THE AFTERNOON BUT WILL REMAIN BREEZY THROUGH THE DAY. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 251953 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1153 AM PST SUN DEC 25 2005 ORZ049-252100- /O.EXP.KPDT.WI.Y.0027.000000T0000Z-051225T2000Z/ GRANDE RONDE VALLEY- INCLUDING THE CITY OF...LA GRANDE 1153 AM PST SUN DEC 25 2005 ...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY... THE WIND ADVISORY WILL EXPIRE AT NOON PST TODAY. PRESSURE GRADIENTS ACROSS NORTHEAST OREGON ARE SLOWLY BEGINNING TO RELAX THIS AFTERNOON...RESULTING IN SOUTH WINDS OF 20 TO 30 MPH. THESE GUSTY SOUTH WINDS WILL CONTINUE ACROSS THE GRANDE RONDE VALLEY THROUGH THIS AFTERNOON...BUT REMAIN BELOW ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY WILL EXPIRE AT NOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Dec 23, 8:30 PM PST, 25 minutes earlier.
Area forecast discussion, Dec 23, 8:30 PM PST, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 830 PM PST FRI DEC 23 2005 .DISCUSSION...A SURFACE WARM FRONT CONTINUES TO PUSH ACROSS WASHINGTON...WITH UPPER LEVEL ENERGY CROSSING THE PACIFIC NORTHWEST IN SOUTHWESTERLY FLOW ALOFT. RADAR SHOWS A PRECIPITATION SHIELD MOVING EAST-NORTHEAST ACROSS MAINLY WASHINGTON...WITH SOME RAIN AS FAR SOUTH AS MEACHAM. THIS SHIELD WILL CONTINUE TO NUDGE NORTH AND EAST OVERNIGHT...WITH A GOOD COVERAGE OF RAIN CONTINUING ACROSS THE WASHINGTON CASCADE EAST SLOPES AND THE KITTITAS VALLEY...WITH CHANCE POPS FOR THE REMAINDER OF WASHINGTON/WALLOWA COUNTY OREGON. WILL ALSO KEEP SCHC POPS FOR EXTREME NORTHERN OREGON. SOUTHERLY WINDS CONTINUE TO INCREASE ACROSS THE GRANDE-RONDE VALLEY AS SURFACE GRADIENTS TIGHTEN. THIS TREND WILL CONTINUE...WITH NAM SHOWING SURFACE GRADIENTS 12-14 MILLIBARS BETWEEN ONTARIO AND MEACHAM. THESE TYPES OF GRADIENTS WOULD SUPPORT HIGH WIND WARNING CRITERIA...BUT WITH MID LEVEL SUPPORT QUITE LIMITED...WILL GO WITH A WIND ADVISORY...EMPHASIZING LADD AND PYLES CANYONS. && .AVIATION...VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS AT PSC/ALW/PDT/RDM...WITH OCCASIONAL MVFR VISIBILITIES AT DLS FOR THE NEXT FEW HRS...AND IFR CONDITIONS AT YKM FOR THE NEXT 3-6 HRS WITH FOG/RAIN AND OCCASIONAL MVFR CONDITIONS FOR THE REMAINDER OF THE OVERNIGHT HRS. THE NORTHERN PORTIONS OF TWEB ROUTES 355/368 WILL EXPERIENCE AREAS OF MVFR/IFR CONDITIONS THROUGH THE OVERNIGHT HRS. && .PDT WATCHES/WARNINGS/ADVISORIES... OR...WIND ADVISORY UNTIL 3 PM PST SATURDAY FOR ORZ049. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON ALLEN
Hazardous weather outlook, Dec 23, 5:00 AM PST, 15 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 500 AM PST FRI DEC 23 2005 WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-241245- EAST SLOPES OF THE CENTRAL CASCADES- EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON- NORTH CENTRAL OREGON-CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON- NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN- OCHOCO-JOHN DAY HIGHLANDS- 500 AM PST FRI DEC 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A WARM FRONT MOVING ACROSS WESTERN WASHINGTON AND NORTHWEST OREGON WILL SPREAD RAIN ALONG THE EAST SLOPES OF THE CASCADES TODAY AND TONIGHT WITH A SLIGHT CHANCE IN THE EASTERN COLUMBIA RIVER GORGE AND THE KITTITAS VALLEY TONIGHT. RAIN WILL BE LOCALLY HEAVY NEAR THE WASHINGTON CASCADE CREST. .DAYS TWO THROUGH SEVEN...CHRISTMAS EVE THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ADDITIONAL MOISTURE OFF THE PACIFIC WILL BRING AREAS OF RAIN ALONG THE EAST SLOPES OF THE CASCADES ON CHRISTMAS EVE AND CHRISTMAS DAY. THE REMAINDER OF THE FORECAST AREA MAY SEE A FEW SHOWERS ON CHRISTMAS DAY. AN ACTIVE WEATHER PATTERN WITH RAIN AND HIGH ELEVATION SNOW WILL BEGIN SUNDAY NIGHT AND WILL CONTINUE THROUGH THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN CURRENTHAZARDS.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.